Anxiety

Adventures in Gabapentin

Well that was a complete bust now wasn’t it.

My anxiety levels have been steadily rising as my depression got worse, so I decided with my doctor to start an anti-anxiety medication that is suitable for people with bipolar disorder, such as myself. Of all the medications out there, there are two that fit the bill: seroquel and gabapentin. I’ve tried seroquel in the past. My main concern with seroquel is that it generally makes people gain A LOT of weight. And I just can’t handle that. So there is no way I’m letting a single pill pass my lips. So that left gabapentin.

I took my first dose in the early afternoon, when my anxiety is at its peak. A mere hour or so after I took it, I began to get weird cold-like symptoms. I, naturally, thought these were just a coincidence and that I was getting sick. It steadily got worse, until it looked as if I had a full on flu. At this point, I am still taking my gabapentin. Until my lips started to swell. They puffed and they puffed. They swelled right up. It was actually really scary, I must admit. I googled gabapentin side effects and it popped up basically telling me to go to the hospital – which is advice I didn’t heed… I just did not want to go to the hospital. So instead, I slept for about 17 hours in a row…

I texted my case manager, who then consulted with the doctor – he said to stop taking the gabapentin.

So I’m left here, out of anti-anxiety options. I’m just begging the universe to let my anxiety symptoms subside as my depression eases….

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s